Jump to content


Photo

Anyone on high dose Lasix?


  • Please log in to reply
5 replies to this topic

#1 janekaye

janekaye

    New Member

  • Members
  • Pip
  • 0 posts

Posted 08 July 2010 - 08:29 AM

Most of my adult life, I have taken some sort of diuretic - initially in my 40's as a blood pressure controller, later as an addition to my regular blood pressure med.  After dx in Sept 08, I started on 400mg Gleevec and within a few months had major fluid issues - eyes, face, legs, hands.  After about 8 months, I switched to Sprycel, primarily because of that side effect from Gleevec.  Sprycel has been a good drug for me although I'm still hovering near PCRU, but not there yet (frustrating after almost 2 years, but as Sloater says, it is what it is).  The only downside of Sprycel has been pleural effusion, which I deal with from time to time to differing degrees.  I now take either 60 or 80mg of Lasix daily to control fluid (and still have some in the eye area, but not like before).  I understand the repercussions of the Lasix, and both my oncs have agreed that as long as we watch the blood counts there's not an issue.  Because I see a local onc and a university-connected CML specialist, I usually have 8 CMPs a year, so that's keeping pretty close track, I think.  I also take potassium three times a week.  Thus far, counts are all in the normal range - I just had my "big blood work" done this week, because I go to the University of Maryland onc in several week for three-month check.

Any thoughts from anyone or anyone out there taking that high a dose on a daily basis?

Thanks, and take care,

-janekaye



#2 susanlathers

susanlathers

    New Member

  • Members
  • Pip
  • 0 posts

Posted 08 July 2010 - 09:27 PM

Sprycel and lasix........ from the first month I was on Sprycel I had plueral effusions.  For 1 year they got better and then back again.  the second year worse and worse.  Couldn't walk to answer the phone without being so out of breath I couldn't talk. I was  on 60 mg lasix and potassium with every lasix .  The last year on Sprycel I was never without the effusions.  Finally had a thoracentisis and a liter drained off one side.  After 3 more thora. and several more liters drained, I had a pleural biopsy.  the results of that showed the effusions were caused by inflamation  caused by Sprycel.  Both onc and pulmonary dr said, we think it is from the Sprycel and lasix doesn't help effusions.   I am now on Tasigna.  And no effusions!!!  Hope you have better experience.



#3 janekaye

janekaye

    New Member

  • Members
  • Pip
  • 0 posts

Posted 09 July 2010 - 01:44 PM

Thanks for the response, Susan. Not good news, though, is it? I was on

Sprycel for about 3-4 months before the PE started and since then it has

been off and on - the thoracentesis doesn't sound like a "problem-solver"

from what I've read - just an immediate treatment to relieve acute fluid

build-up. But I've not heard before that lasix doesn't treat pleural

effusions. I will ask my onc when I visit in a few weeks - the facial and

periorbital edema are much less with Sprycel, so I may be wasting my time

(and having to supplement my potassium) by taking it at all.

Thanks again!



#4 hannibellemo

hannibellemo

    Advanced Member

  • Members
  • PipPipPip
  • 728 posts
  • LocationNorth Central Iowa

Posted 09 July 2010 - 03:59 PM

janekaye-

I'm sorry you are still having issues with Sprycel; I'd hoped your PE issues were resolved - there always seems to be something with these drugs except for a very, very few of us. I have never in my life had problems with fluid retention (knock wood) so I can't speak to Lasix - sorry. I do have mild peri-orbital swelling just as I did with Gleevec. Somedays are worse than others. I don't consider myself out of the woods on that count by any means because there have been several people who haven't developed PEs until 2-3 years into the drug. One day at a time...I refuse to worry about things that may never happen.

My sinus headaches mysteriously disappeared one day. I forgot to take my naproxen one morning and realized I hadn't had a headache all day. "Forgot" the next few days and for six weeks now all's been good. This makes me think all the more that they were caused by inflammation from the Sprycel and could cycle through again at any time...but I'm not going to worry about it unless it happens.

If you still have sinus problems I highly recommend that irrigator that Tracy turned me onto. I won't say it was the cure but I really like the way it soothes the nasal passages.

Speaking of passages - just finished the new summer reading hit The Passage. Thoroughly entertaining - all nearly 800 pages of it.

Good luck on your "BBW"!

Pat


Pat

 

"You can't change the direction of the wind but you can adjust your sails."

DX 12/08; Gleevec 400mg; liver toxicity; Sprycel 100mg.; CCyR 4/10; MMR 8/10; Pleural Effusion 2/12; Sprycel 50mg. Maintaining MMR; 2/15 PCRU; 8/16 drifting in and out of undetected like a wave meeting the shore. Retired 12/23/2016! 18 months of PCRU, most recent at Mayo on 7/25/17 was negative at their new sensitivity reporting of 0.003.<p>


#5 janekaye

janekaye

    New Member

  • Members
  • Pip
  • 0 posts

Posted 09 July 2010 - 04:06 PM

Thanks, Pat.

Overall, I definitely agree with you that Sprycel has been much kinder to me than Gleevec, by a long shot!  Other than some skin rashes which I deal with according to my dermatologist's directions, the off and on PEs are the only real side effect I'm experiencing except for a little fatigue now and then (which could be attributable to being on the go too much!).  I just feel like I'd like to get off of the lasix unless it's really doing something positive. I'll check with onc later this month.

In the meantime, I'm with you - no need to worry until there's something to worry about!

Take care,

-janekaye



#6 simone4

simone4

    Advanced Member

  • Members
  • PipPipPip
  • 64 posts

Posted 09 July 2010 - 04:19 PM

Pat, I don't mean to cut in on this thread, but I just bought "Passage" an hour

ago and can't wait to start reading. Another thing we have in common, aside

from being diagnosed the same month and year is that I too have traveled

into Belize. One of my favorite journeys.

Glad to hear Sprycel side effects are easing up a bit.

Take care.

Simone






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users